Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 2, NWS Gray, ME

September 10, 2012Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this frost advisory at Sep 10, 2012, 2:49 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire. It took effect at Sep 11, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 2:49 PM EDT (18:49 UTC)
In effect from
Sep 11, 2012, 2:00 AM EDT
Expired
Sep 11, 2012, 7:15 AM EDT
In force
5 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS71 KGYX 101849
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT MON SEP 10 2012

...THE FIRST FROST OF THE SEASON IS EXPECTED FOR THE MOUNTAINS OF
MAINE AND NORTHERN NEW HAMPSHIRE...

.HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO DROP INTO THE 30S BY LATE TONIGHT. THIS WILL
LIKELY BE THE FIRST FROST OF THE SEASON FOR THE MOUNTAINS OF
MAINE AND NORTHERN NEW HAMPSHIRE. REMEMBER TO COVER SENSITIVE
PLANTS OR BRING THEM INDOORS.

MEZ007>009-NHZ001>003-111200-
/O.NEW.KGYX.FR.Y.0002.120911T0600Z-120911T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON
249 PM EDT MON SEP 10 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

* TEMPERATURES...IN THE 30S.

* TIMING...LATE TONIGHT AND EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE IN JEOPARDY IF LEFT
  OUTSIDE AND UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
2 follow-up statements
277 
WWUS71 KGYX 110724
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
324 AM EDT TUE SEP 11 2012

...THE FIRST FROST OF THE SEASON IS EXPECTED FOR THE MOUNTAINS OF
MAINE AND NORTHERN NEW HAMPSHIRE...

.LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO
THE LOW TO MID 30S EARLY THIS MORNING. THIS COULD LEAD TO AREAS OF
FROST FORMING.

MEZ007>009-NHZ001>003-111200-
/O.CON.KGYX.FR.Y.0002.000000T0000Z-120911T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON
324 AM EDT TUE SEP 11 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE 30S.

* TIMING...THROUGH 8 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE IN JEOPARDY IF LEFT 
  OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
438 
WWUS71 KGYX 111115
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
715 AM EDT TUE SEP 11 2012



MEZ007>009-NHZ001>003-111215-
/O.CAN.KGYX.FR.Y.0002.000000T0000Z-120911T1200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER...LITTLETON
715 AM EDT TUE SEP 11 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE FROST
ADVISORY. 

ANOTHER FROST IS POSSIBLE TONIGHT IN THE SAME AREAS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 10, 1:46 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 10, 1:46 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
146 PM EDT MON SEP 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE NORTHEAST TONIGHT THROUGH TUESDAY
NIGHT. THE HIGH WILL THEN SHIFT OFFSHORE AND PROVIDE UNSEASONABLY
WARM AND GRADUALLY MORE HUMID WEATHER FOR THE SECOND HALF OF THE
WORK WEEK. A COLD FRONT WILL SAG SOUTHWARD INTO THE AREA FRIDAY
NIGHT AND SATURDAY...BEFORE RETURNING NORTH AS A WARM FRONT ON
SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRES BUILDS IN FROM THE GREAT LAKES TNGT. STILL GUSTY NW
WINDS INTO THIS EVENING BUT THEY SHOULD DROP OFF AS WINDS
DECOUPLE/TEMP INVERSION BEGINS TO DEVELOP AS TEMPS COOL...AND THE
GRADIENT EASES UP SOME. LOTS OF CLOUDS AROUND DUE TO INSTABILITY
WITH COLD AIR ALOFT AFTER SFC HEATING TDA. EVEN ISOLD TO SCT -SHRA
ACROSS PARTS OF THE N/MT ZONES. CLOUDS AND ANY -SHRA SHOULD
DISSIPATE THRU THE EVENING HOURS...LEAVING CLR SKIES AND FAIRLY
LGT WINDS OVERNIGHT. IDEAL RADIATIONAL COOLING TO ALLOW TEMPS TO
DROP TO THE 30S N/MT AREAS AND UPPER 30S TO MID 40S S WITH WARMEST
LOWS NEAR THE COAST.

VALLEYS IN THE N/MT ZONES AND WRN NH WILL SEE DENSE F FORMING AS
TEMPS DROP TO THE DEW PT OVERNIGHT. THERE WILL BE FROST PSBL IN
THE VALLEYS OF NRN NH AND THE WRN ME MT ZONES WHERE LOWS IN THE
LOWER TO MID 30S ARE FCST. THUS WILL PUT UP A FROST ADV FOR THOSE
AREAS. THOUGH F FORMATION MAY KEEP FROST FROM FORMING TEMPS MAY
HIT FREEZING WHICH COULD CAUSE ISSUES FOR UNPROTECTED PLANTS.

WILL CONT THE SFC ADV FOR THE COASTAL ZONES DUE TO SWELLS AND WIND
GENERATED SEAS PRODUCING ROUGH SURF AND DANGEROUS RIP CURRENTS.

GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE FOR THE
NEAR TERM FCST.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THE HIGH CONTINUES TO BUILD INTO THE REGION TUESDAY AND TUESDAY
NGT. F LIFTS BY MID MORNING WITH MOSTLY SUNNY SKIES TO PREVAIL
ACROSS THE FCST AREA ON TUESDAY. CLR SKIES TUESDAY NGT. STILL SOME
GRADIENT AROUND FOR W NW WINDS TO PICK UP FOR AWHILE ON TUESDAY...
BUT NOT NEARLY AS GUSTY AS TDA. WINDS BECOME LGT TUESDAY NGT...
ALLOWING FOR PATCHY F TO FORM AGAIN ACROSS N/MT AND WRN NH LOW
LYING AREAS.

GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE FOR THE
SHORT TERM FCST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ARRIVAL OF A SHORT WAVE RIDGE AND A MARKED WARMING TREND COINCIDES
WITH THE START OF THE FORECAST PERIOD. SURFACE HIGH WILL SET UP
SHOP TO OUR SOUTHEAST...WHILE SLOW-MOVING COLD FRONT GRADUALLY
WORKS SOUTHWARD INTO THE FORECAST AREA FRIDAY NIGHT AND SATURDAY
BEFORE STALLING. NUMERICALS DIFFER ON EXACT TIMING...AS WELL AS
HOW SOON THE STALLED FRONT RETURNS NORTH AS A WARM FRONT AHEAD OF
THE NEXT DISTURBANCE IN THE SUNDAY-MONDAY TIME FRAME. TEMPERATURES
TO AVERAGE ABOVE NORMAL THIS PERIOD AS MEAN JET POSITION REMAINS
TO THE NORTH OF THE FORECAST AREA.

IN THE DAILIES...HIGH PRESSURE CENTERED JUST OFFSHORE WILL PROVIDE
UNSEASONABLY WARM AND GRADUALLY MORE HUMID WEATHER FOR THE SECOND
HALF OF THE WORK WEEK. A COLD FRONT WILL SAG SOUTHWARD INTO THE
AREA FRIDAY NIGHT AND SATURDAY...BEFORE RETURNING NORTH AS A WARM
FRONT ON SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...VFR EXCEPT FOR SOME MVFR CIG
INTO EARLY THIS EVENING N/MT ZONES DUE TO INSTABILITY CLOUDS ALONG
WITH SLGT CHC -SHRA WHICH WILL NOT IMPACT VSBY...THEN AREAS OF
DENSE F LATE TNGT IN PLACES LIKE HIE AND LEB. OTHER TAF SITES NOT
LIKELY TO SEE F THOUGH MAYBE SOME LGT F MAY FORM AT CON. GUSTY NW
WINDS DROP OFF THIS EVENING. VFR TUESDAY AND TUESDAY NGT...WITH
PATCHY F FORMING LATE TUESDAY NGT AT LOW LYING PLACES LIKE HIE AND
LEB.

LONG TERM...

THU AM AND FRI AM...LCL MVFR/IFR POSSIBLE IN VALLEY FOG.

SAT...SCT MVFR POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WILL CONT THE SCA FOR
GUSTY NW WINDS AND ROUGH SEAS /IN PART DUE TO SWELLS FROM LESLIE/
OVERNIGHT. WINDS LET UP AND SEAS SUBSIDE ON TUESDAY AS HIGH PRES
BUILDS IN AND LESLIE MOVES BY WELL OUT TO SEA. QUIET WX TUESDAY
NGT WITH HIGH PRES KEEPING WINDS AND SEAS BELOW SCA LEVELS.

LONG TERM...

WINDS AND SEAS LIKELY TO REMAIN BELOW SMALL CRAFT THRESHOLD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH SURF ADVISORY UNTIL 4 PM EDT TUESDAY FOR MEZ023>028.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR MEZ007>009.
NH...HIGH SURF ADVISORY UNTIL 4 PM EDT TUESDAY FOR NHZ014.
     FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR NHZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Sep 10, 3:47 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
347 AM EDT MON SEP 10 2012

MEZ012>014-018>022-NHZ004>010-013-110800-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
347 AM EDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-110800-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
347 AM EDT MON SEP 10 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-170-110800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
347 AM EDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-NHZ001>003-110800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
347 AM EDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THE COLDEST TEMPERATURES OF THE SEASON SO FAR ARE EXPECTED
TONIGHT. TEMPERATURES WILL FALL TO NEAR FREEZING IN SOME VALLEY
LOCATIONS TONIGHT. ISOLATED FROST IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 7:42 AM EDTSmall Craft AdvisoryGYX20 hr

Nearby

Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.